MAUDE Adverse Event Report: SONOVA AG PHONAK VIRTO P90-10 NW O; HEARING AID, ITE (IN-THE-EAR)

SONOVA AG PHONAK VIRTO P90-10 NW O; HEARING AID, ITE (IN-THE-EAR)
Model Number 063000201
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Eczema (4547)
Type of Reportable Event Serious Injury
Event or Problem Description
When the patient removed his hearing aid from the ear, the faceplate was taken off and a little fragment was stuck in the ear.The patient had to go to a hospital to have the piece removed.The patient had eczema in the tympanic membrane and external auditory canal.The patient was prescribed cetraxal that he needs to apply for 5 days.
 
Additional Manufacturer Narrative
This is an initial report.Manufacturer has requested for the device to be returned for analysis.Follow up will be submitted upon availability of any additional information.
 
Additional Manufacturer Narrative
In the follow up, the hcp reported that the patient recovered and that the hearing aid did not malfunction before as well as that it was not exposed to mechanical impact before.The device was not returned for analysis, provided picture was not of sufficiently high quality to support the investigation, while the modeling data for this device are in norm and did not show any abnormalities, therefore it was not possible to determine the exact root cause of this incident.The analysis of similar incidents showed that from (b)(6) 2023 until (b)(6) 2024 there were four simillar, but not reportable complaints worldwide for sonovaite devices.A similar hazardous situation describing ear piece breaking is already considered in the risk file.The accompanying user guide contains information about regular check and maintenance of the hearing aid including the earpieces, as well as, the information for the patient about a possibility of the ear wax detaching and remaining in the ear and the consequent actions that should be taken if this occurs.This is the final report.
 
Event or Problem Description
When the patient removed his hearing aid from the ear, a piece broke off and a little fragment was stuck in the ear.The patient had to go to a hospital to have the piece removed.The patient had eczema in the tympanic membrane and external auditory canal.The patient was prescribed cetraxal that he needs to be applied for 5 days.

Brand Name
PHONAK VIRTO P90-10 NW O
Common Device Name
HEARING AID, ITE (IN-THE-EAR)
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa, zurich ·8712
SZ  ·8712
Manufacturer Contact
minal maurya
750 n commons dr.
aurora, IL 60504
6308219589
MDR Report Key19990011
Report Number3005085999-2024-00019
Device Sequence Number15225681
Product Code ESD
UDI-Device Identifier07613389451948
UDI-Public(01)07613389451948
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number063000201
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexMale